Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 7, 2013, 9:01 AM MST for 4 counties in Wyoming. It took effect at Jan 7, 2013, 8:00 PM MST. It was in force for 15 hr. 27 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 7, 2013, 9:01 AM MST (16:01 UTC)
- In effect from
- Jan 7, 2013, 8:00 PM MST
- Expired
- Jan 8, 2013, 11:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 8:00 PM MST | NON-TSTM WND GST 51 | 7 Nw Elk Mountain, WY | 44 MPH SUSTAINED. |
| Jan 7, 8:01 PM MST | NON-TSTM WND GST 57 | Arlington, WY | SUSTAINED WINDS HAVE BEEN OVER 40 MPH FOR 1/2 HOUR. |
| Jan 7, 8:05 PM MST | NON-TSTM WND GST 53 | 3 Nw Arlington, WY | REPORTED AT WYDOT STATION WY22 |
| Jan 7, 8:05 PM MST | NON-TSTM WND GST 57 | 3 Nw Arlington, WY | 45 MPH SUSTAINED. |
| Jan 7, 8:10 PM MST | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | REPORTED AT WYDOT STATION KARL |
| Jan 7, 8:15 PM MST | NON-TSTM WND GST 50 | 7 Ese Arlington, WY | REPORTED AT WYDOT STATION WY24 |
| Jan 7, 8:20 PM MST | NON-TSTM WND GST 58 | Arlington, WY | 41 MPH SUSTAINED. |
| Jan 7, 8:25 PM MST | NON-TSTM WND GST 53 | 5 Nw Arlington, WY | 45 MPH SUSTAINED. |
| Jan 7, 8:40 PM MST | NON-TSTM WND GST 62 | 2 E Arlington, WY | REPORTED AT WYDOT STATION WY23 |
| Jan 7, 9:15 PM MST | NON-TSTM WND GST 68 | 1 Nnw Arlington, WY | REPORTED AT WYDOT STATION KARL |
| Jan 7, 9:25 PM MST | NON-TSTM WND GST 65 | 2 E Arlington, WY | REPORTED AT WYDOT STATION WY23 |
| Jan 7, 9:50 PM MST | NON-TSTM WND GST 68 | 7 Ese Arlington, WY | REPORTED AT WYDOT STATION WY24 |
| Jan 7, 10:00 PM MST | NON-TSTM WND GST 70 | 13 Ne Centennial, WY | REPORTED AT WYDOT STATION WY26 |
| Jan 7, 11:40 PM MST | NON-TSTM WND GST 62 | 1 Sse Bordeaux, WY | REPORTED AT WYDOT STATION KBRX. SUSTAINED WIND 46 MPH. |
| Jan 8, 1:36 AM MST | NON-TSTM WND GST 56 | 10 Nw Cheyenne, WY | |
| Jan 8, 2:40 AM MST | TSTM WND GST 63 | 1 Sse Bordeaux, WY | REPORTED AT WYDOT STATION KBRX |
| Jan 8, 2:45 AM MST | NON-TSTM WND GST 56 | 2 W Buford, WY | REPORTED AT MESOWEST STATION UP203 |
| Jan 8, 2:45 AM MST | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | REPORTED AT WYDOT STATION WY24 |
| Jan 8, 3:07 AM MST | NON-TSTM WND GST 58 | Vedauwoo, WY | WYDOT SENSOR AT VEDAUWOO. SUSTAINED WIND AT 48 MPH. |
| Jan 8, 3:10 AM MST | NON-TSTM WND GST 60 | 3 Ese Elk Mountain, WY | REPORTED AT WYDOT STATION WY20 |
| Jan 8, 3:30 AM MST | NON-TSTM WND GST 63 | 14 Wsw Cheyenne, WY | EMKAY NPR SITE. SUSTAINED AT 38 MPH |
| Jan 8, 4:00 AM MST | NON-TSTM WND GST 68 | 1 Sse Bordeaux, WY | REPORTED AT WYDOT STATION KBRX |
| Jan 8, 4:26 AM MST | NON-TSTM WND GST 57 | 10 Sw Cheyenne, WY | WYO HILL WYDOT SITE. SUSTAINED AT 42 MPH. |
| Jan 8, 5:55 AM MST | NON-TSTM WND GST 68 | 2 W Buford, WY | REPORTED AT MESOWEST STATION UP203 |
| Jan 8, 8:30 AM MST | NON-TSTM WND GST 54 | 21 Wsw Cheyenne, WY | LYNCH UPR SITE. SUSTAINED WINDS 40 MPH. |
| Jan 8, 8:41 AM MST | NON-TSTM WND GST 55 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. SUSTAINED AT 40 MPH. |
| Jan 8, 10:00 AM MST | HIGH SUST WINDS 40 | 10 Sw Cheyenne, WY | SUSTAINED WINDS AT OR NEAR 40 MPH FOR PAST HOUR. WIND GUSTS TO 55 MPH FROM 946 AM TO 956 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWUS75 KCYS 071601 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 901 AM MST MON JAN 7 2013 ...STRONG WINDS LIKELY IN WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT THROUGH TUESDAY MORNING... .A QUICK MOVING DISTURBANCE IS EXPECTED TO MOVE ACROSS THE NORTHERN ROCKIES TONIGHT. AS THIS HAPPENS...WEST WINDS WILL BECOME QUITE STRONG FOR SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS EVENING THROUGH TUESDAY MORNING. THIS INCLUDES INTERSTATE 80 NEAR ARLINGTON AND VEDAUWOO...AND INTERSTATE 25 AROUND BORDEAUX. SUSTAINED WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. WYZ106-110-116-117-080000- /O.UPG.KCYS.HW.A.0001.130108T0300Z-130108T1800Z/ /O.NEW.KCYS.HW.W.0001.130108T0300Z-130108T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 901 AM MST MON JAN 7 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...8 PM MST MONDAY THROUGH 11 AM MST TUESDAY. * WINDS...WEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVELING HAZARDOUS ALONG INTERSTATE 80 AND INTERSTATE 25 IN THE WATCH AREA...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
5 follow-up statements
165 WWUS75 KCYS 071607 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 907 AM MST MON JAN 7 2013 ...STRONG WINDS LIKELY IN WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT THROUGH TUESDAY MORNING... .A QUICK MOVING DISTURBANCE IS EXPECTED TO MOVE ACROSS THE NORTHERN ROCKIES TONIGHT. AS THIS HAPPENS...WEST WINDS WILL BECOME QUITE STRONG FOR SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS EVENING THROUGH TUESDAY MORNING. THIS INCLUDES INTERSTATE 80 NEAR ARLINGTON AND VEDAUWOO...AND INTERSTATE 25 AROUND BORDEAUX. SUSTAINED WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. WYZ106-110-116-117-080000- /O.CON.KCYS.HW.W.0001.130108T0300Z-130108T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 907 AM MST MON JAN 7 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY. * TIMING...8 PM MST MONDAY THROUGH 11 AM MST TUESDAY. * WINDS...WEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVELING HAZARDOUS ALONG INTERSTATE 80 AND INTERSTATE 25 IN THE WARNED AREA...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
546 WWUS75 KCYS 072112 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 212 PM MST MON JAN 7 2013 ...STRONG WINDS LIKELY IN WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT THROUGH TUESDAY MORNING... .A QUICK MOVING DISTURBANCE IS EXPECTED TO MOVE ACROSS THE NORTHERN ROCKIES TONIGHT. AS THIS HAPPENS...WEST WINDS WILL BECOME QUITE STRONG FOR SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS EVENING THROUGH TUESDAY MORNING. THIS INCLUDES INTERSTATE 80 NEAR ARLINGTON AND VEDAUWOO...AND INTERSTATE 25 AROUND BORDEAUX. SUSTAINED WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. WYZ106-110-116-117-081200- /O.CON.KCYS.HW.W.0001.130108T0300Z-130108T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 212 PM MST MON JAN 7 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY. * TIMING...8 PM MST MONDAY THROUGH 11 AM MST TUESDAY. * WINDS...WEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVELING HAZARDOUS ALONG INTERSTATE 80 AND INTERSTATE 25 IN THE WARNED AREA... ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
440 WWUS75 KCYS 080344 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 844 PM MST MON JAN 7 2013 ...STRONG WINDS IN WIND PRONE AREAS OF SOUTHEAST WYOMING THROUGH TUESDAY MORNING... .A QUICK MOVING DISTURBANCE WILL MOVE ACROSS THE NORTHERN ROCKIES TONIGHT. AS THIS HAPPENS...WEST WINDS WILL BECOME QUITE STRONG FOR SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH TUESDAY MORNING. THIS INCLUDES INTERSTATE 80 NEAR ARLINGTON AND VEDAUWOO...AND INTERSTATE 25 AROUND BORDEAUX. SUSTAINED WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. WYZ106-110-116-117-081200- /O.CON.KCYS.HW.W.0001.000000T0000Z-130108T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 844 PM MST MON JAN 7 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. * TIMING...THROUGH 11 AM TUESDAY. * WINDS...WEST WINDS 35 TO 40 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVELING HAZARDOUS ALONG INTERSTATE 80 AND INTERSTATE 25 IN THE WARNED AREA...ESPECIALLY TO THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
316 WWUS75 KCYS 081140 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 440 AM MST TUE JAN 8 2013 ...STRONG WINDS IN WIND PRONE AREAS OF SOUTHEAST WYOMING THROUGH THIS MORNING... .STRONG GUSTY WINDS WILL CONTINUE OVER SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS MORNING. THIS INCLUDES INTERSTATE 80 NEAR ARLINGTON AND VEDAUWOO...AND INTERSTATE 25 AROUND BORDEAUX WHERE WINDS HAVE ALREADY GUSTED 60 TO 65 MPH EARLIER THIS MORNING. STRONG GUSTY WINDS WILL CONTINUE INTO LATE THIS MORNING WHILE SLOWLY DECREASING. WYZ106-110-116-117-081800- /O.CON.KCYS.HW.W.0001.000000T0000Z-130108T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 440 AM MST TUE JAN 8 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING...THROUGH 11 AM THIS MORNING. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVELING HAZARDOUS ALONG INTERSTATE 80 AND INTERSTATE 25 IN THE WARNED AREA... ESPECIALLY TO THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ LIEBL
732 WWUS75 KCYS 081756 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1056 AM MST TUE JAN 8 2013 ...HIGH WIND WARNING TO EXPIRE AT 11 AM... WYZ106-110-116-117-081900- /O.EXP.KCYS.HW.W.0001.000000T0000Z-130108T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1056 AM MST TUE JAN 8 2013 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. WINDS HAVE BEGUN TO DECREASE ACROSS OUR WIND PRONE AREAS LATE THIS MORNING. WE WILL STILL SEE WIND GUSTS TO 50 MPH THROUGH THE AFTERNOON...BUT WARNING LEVEL WINDS ARE NO LONGER EXPECTED. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 11 AM THIS MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 7, 4:12 AM MST, 4 hours 49 minutes earlier.
Area forecast discussion, Jan 7, 4:12 AM MST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
412 AM MST MON JAN 7 2013
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
IT WILL BE A LITTLE COOLER TODAY FOLLOWING THE PASSAGE OF A WEAK
COLD FRONT OVERNIGHT. SURFACE HIGH PRESSURE ASSOCIATED WITH THE
COOLING WILL SHIFT EAST OF THE AREA TODAY AS A LEE TROUGH DEVELOPS
AHEAD OF A QUICK MOVING DISTURBANCE THAT WILL MOVE OVER THE
NORTHERN ROCKIES TONIGHT. MOISTURE WILL BE LIMITED WITH THIS
DISTURBANCE SO CHANCES FOR PRECIPITATION VERY LOW OUTSIDE THE
SNOWY AND SIERRA RANGES. PERSISTENT UP-SLOPE WEST TO NORTHWEST
FLOW OVER THE MOUNTAINS SHOULD BE ABLE TO SQUEEZE OUT SOME SNOW
TONIGHT INTO TUESDAY...BUT NOT EXPECTING MORE THAN A FEW INCHES
ON WEST TO NORTHWEST FACING SLOPES. LOWER ELEVATIONS OF SOUTHEAST
WYOMING AND INTO THE NEBRASKA PANHANDLE SHOULD STAY DRY.
MAIN FORECAST CHALLENGE IS THE WIND FORECAST OVER TYPICAL WIND
PRONE AREAS LATE TONIGHT THROUGH TUESDAY MORNING. CURRENTLY A HIGH
WIND WATCH IS IN PLACE OVER THIS TIME FRAME. LEANED TOWARDS
UPGRADING TO A HIGH WIND WARNING BUT EVENTUALLY ELECTED TO HOLD
OFF AS IT STILL LOOKS A BIT MARGINAL. BOTH THE NAM 850MB AND 700MB
GRADIENT FROM CAG TO CPR NEAR MARGINAL LEVELS...BETWEEN 55 AND 60
METERS FROM 00Z THROUGH 18Z TUESDAY. NOSE OF THE UPPER LEVEL JET
WILL BE APPROACHING THE AREA AS WELL BUT MAINLY ON THE UPWARD
MOTION SIDE OF THE JET UNTIL AFTER 12Z TUESDAY...WHICH IS AFTER
THE STRONGEST LOW LEVEL GRADIENT. SEEMS ARLINGTON AND BORDEAUX
HAVE THE BEST POTENTIAL TO HIT WARNING CRITERIA WITH THE SOUTHERN
LARAMIE RANGE AND FOOTHILLS WITH LESSER POTENTIAL. HOPEFULLY THE
12Z MODEL RUNS WILL BE MORE CONCLUSIVE WITH THE OVERALL HIGH WIND
POTENTIAL.
.LONG TERM...THURSDAY THROUGH SUNDAY. FORECAST CONFIDENCE HAS
INCREASED MARKEDLY SINCE THIS TIME YESTERDAY SINCE THE 07/00Z GFS
AND 07/00Z ECMWF HAVE NOW COME INTO BETTER AGREEMENT SYNOPTICALLY
AND THEIR RUN TO RUN CONSISTENCY AND CONGRUENCY ARE QUITE CLOSE.
THURSDAY...FINAL DAY IN THE PRE FRONTAL WARM SECTOR. BOTH THE 07/00Z
RUNS OF THE GFS AND ECMWF PORTRAY THE LEADING EDGE OF THE CANADIAN
COLD FRONTAL AIRMASS PLUNGING SOUTHWARD TO JUST NORTH OF OUR
COUNTIES ACROSS NORTHEAST WYOMING BY LATE AFTERNOON...WHICH LOOKS
PLAUSIBLE CONSIDERING BOTH MODELS SYNOPTIC AND MESOSCALE PATTERNS.
BASED ON PROGGED LOW LEVEL THERMAL PROFILES AND THICKNESSES...AS
WELL AS DOWNSLOPE WARMING...WILL SIDE CLOSE TO THE GFS AND ECMWF
NUMERICAL GUIDANCE MAXIMA...WHICH MAY INDEED BE TOO COOL CONSIDERING
TYPICAL EFFECTS OF DOWNSLOPE WARMING IN PREFRONTAL AIR MASSES ACROSS
OUR COUNTIES.
FRIDAY...AS IS TYPICAL WITH ARCTIC AND CANADIAN AIR INTRUSIONS...THE
COLD DENSE AIRMASS SETTLES QUICKLY SOUTHWARD DURING THE NIGHTTIME
HOURS AND BOTH THE GFS AND ECMWF INDICATE THE COLD AIRMASS PLUNGING
SOUTHWARD ACROSS OUR COUNTIES THURSDAY NIGHT...AGAIN QUITE PLAUSIBLE
AND ACCEPTED. OPEN WAVE UPPER TROUGH LIES ACROSS IDAHO FRIDAY
MORNING WITH MOIST SOUTHWEST FLOW ALOFT OVER OUR COUNTIES. WILL
BOOST POPS TO NEAR 100 PERCENT OVER THE SNOWY AND SIERRA MADRE
RANGES IN THIS MOIST FLOW ALOFT. ELSEWHERE...20 TO 60 PERCENT
POPS...EXCEPT THE SOUTHERN PANHANDLE...AS THE MOISTENING AIRMASS IS
LIFTED THROUGH UPSLOPE EAST OF THE LARAMIE RANGE...AND LIFTING TAKES
PLACE ALONG THE BAROCLINIC BAND ASSOCIATED WITH THE COLD FRONT.
MAXIMA BELOW FREEZING AT ALL LOCALES AS THE ARCTIC AIRMASS BECOMES
FULLY ENTRENCHED...WELL HANDLED BY THE GFS AND ECMWF MOS GUIDANCE.
BY LATE AFTERNOON...POSITIVELY TILTED UPPER TROUGH MOVES TO A
GLASGOW MONTANA TO SALT LAKE CITY UTAH LINE. ARCTIC AIRMASS DEEPENS
ESPECIALLY EAST OF THE LARAMIE RANGE AND INTERSTATE 25 CORRIDOR.
BOOSTED POPS NEAR 100 PERCENT ACROSS THE SNOWY AND SIERRA MADRE
RANGES IN DEEP MOIST OROGRAPHIC FLOW ALOFT. BOTH THE GFS AND ECMWF
SHOW HIGHEST QPFS FROM LARAMIE TO LUSK...THUS BOOSTED POPS ALONG AND
NEAR THE EASTERN SLOPES OF THE LARAMIE RANGE AND INTERSTATE 25
CORRIDOR FROM 60 TO 70 PERCENT DUE TO FAVORABLE UPSLOPE WIND
COMPONENT AND THE COLD AIRMASS OVERRIDDEN BY WARM AIR ADVECTION
LIFTING PROCESSES ALOFT.
SATURDAY...UPPER TROUGH AXIS MOVES TO EASTERN WYOMING FRIDAY NIGHT
WITH THE HEAVIEST SNOWFALL BAND STRETCHING FROM NORTHEAST COLORADO
AND THE COLORADO FRONT RANGE NORTHEASTWARD ACROSS FAR SOUTHEAST
WYOMING AND WESTERN AND CENTRAL NEBRASKA...DEPICTED QUITE SIMILARLY
BY BOTH THE GFS AND ECMWF...THUS BOOSTED POPS NEAR 60 PERCENT ACROSS
OUR WESTERN NEBRASKA COUNTIES IN THE MORNING. BY LATE AFTERNOON...
THE OPEN WAVE TROUGH SWEEPS INTO SOUTH DAKOTA AND NEBRASKA WITH THE
TROUGH AXIS PASSING EAST OF OUR COUNTIES...THUS EXPECT AREAL SNOW
COVERAGE TO DECREASE MARKEDLY IN THE AFTERNOON. BITTERLY COLD
TEMPERATURES AND WIND CHILLS BASED ON PROGGED 700 MB TEMPERATURES
NEAR 20 BELOW ZERO CELSIUS AND PROGGED THICKNESSES...AS WELL AS DEEP
UNIDIRECTIONAL NORTHWEST WINDS...THOUGH FORTUNATELY THE WINDS WILL
BE TEMPERED BY RELATIVELY WEAK MID LEVEL FLOW.
SUNDAY...DRYING OUT DAY AS THE FLOW ALOFT BECOMES ZONAL OR WITH A
MINIMAL SHORTWAVE RIDGE ALOFT DEVELOPING OVER WYOMING. CONTINUED
COLD WITH 700 MB TEMPERATURES PROGGED NEAR 18 BELOW ZERO CELSIUS AND
WIDESPREAD FRESH SNOWPACK IN PLACE...ALONG WITH SCATTERED TO BROKEN
MIDDLE CLOUDS ASSOCIATED WITH THE NEXT SHORTWAVE TROUGH ALOFT
APPROACHING FROM IDAHO AND WESTERN MONTANA.
&&
.AVIATION...
VFR THROUGH THE TAF PERIOD AT ALL TAF SITES. WIND WILL BE A BIT
BREEZY ACROSS SOUTHEAST WYOMING TODAY WITH RELATIVELY LIGHT WINDS
INTO THE NEBRASKA PANHANDLE. WIND SPEEDS WILL REMAIN ELEVATED FROM
THE LARAMIE RANGE WESTWARD THIS EVENING WITH WINDS BECOME QUITE
STRONG IN WIND PRONE AREAS SUCH AS ARLINGTON AND BORDEAUX. WIND
GUSTS TO 60 MPH WILL BE POSSIBLE LATE THIS EVENING THROUGH TUESDAY
MORNING. SNOW IS POSSIBLE TONIGHT THROUGH TUESDAY AFTERNOON IN THE
SNOW AND SIERRA MADRE RANGES WITH MOUNTAIN TOPS OBSCURED.
&&
.FIRE WEATHER...MINIMAL CONCERNS AS HUMIDITIES AND WINDS WILL REMAIN
UNDER CRITICAL THRESHOLDS. LOWEST HUMIDITIES 15 TO 25 PERCENT TODAY
AND 30 TO 40 PERCENT ON TUESDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 8 PM MONDAY TO 11 AM TUESDAY FOR WYZ106-
WYZ110-WYZ116-WYZ117.
NE...NONE.
&&
SHORT TERM/AVIATION...LIEBL
LONG TERM/FIRE WEATHER...RUBINHazardous weather outlook, Jan 7, 5:03 AM MST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 503 AM MST MON JAN 7 2013 WYZ101>119-081215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 503 AM MST MON JAN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WESTERLY WINDS WILL BE POSSIBLE ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT THROUGH TUESDAY MORNING. THIS INCLUDES INTERSTATE 80 NEAR ARLINGTON AND VEDAUWOO...AND INTERSTATE 25 AT BORDEAUX. SUSTAINED WINDS 35 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. A HIGH WIND WATCH IS IN EFFECT FROM 8 PM MST MONDAY THROUGH 11 AM MST TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN AND CENTRAL ROCKIES FRIDAY AND INTO THE PLAINS SATURDAY. DEPENDING ON THE EXACT TRACK OF THIS SYSTEM...ACCUMULATING SNOW MAY BE POSSIBLE OVER SOUTHEAST WYOMING FRIDAY INTO SATURDAY. IN ADDITION TO THE POTENTIAL FOR SNOW...VERY COLD TEMPERATURES AND GUSTY WINDS ARE EXPECTED TO PRODUCE WIND CHILL VALUES IN THE SINGLE DIGITS AND TEENS BELOW ZERO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-081215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 503 AM MST MON JAN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN AND CENTRAL ROCKIES FRIDAY AND INTO THE PLAINS SATURDAY. DEPENDING ON THE EXACT TRACK OF THIS SYSTEM...ACCUMULATING SNOW MAY BE POSSIBLE OVER THE NEBRASKA PANHANDLE FRIDAY INTO SATURDAY. IN ADDITION TO THE POTENTIAL FOR SNOW...VERY COLD TEMPERATURES AND GUSTY WINDS ARE EXPECTED TO PRODUCE WIND CHILL VALUES IN THE SINGLE DIGITS AND TEENS BELOW ZERO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE LIEBL
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.